Anyone on tamoxifen who is in their 70's or 80's?
I was told to take tamoxifen for 5 years after my radiation, I am afraid
of the side effects. I am 81 and think I would rather have my quality of life
than have some of these side effects I am hearing. It is not worth it. I was in stage 2. any suggestions?
Interested in more discussions like this? Go to the Breast Cancer Support Group.
I developed blood clots in my lungs from my reconstruction surgery so absolutely no tamoxifen for me.
@marcia115 did you try an aromatase inhibitor like letrozole, anastrazole, exemestane? Usually post-menopausal women take one of those. Did you try on and not tolerate it? I am still wondering whether that is why you are on Tamoxifen.
I don't know about your cancer case but I would give it more than a week! I think it takes awhile for our bodies to adjust to some of these meds.
He did not want to put me on Anastrozole because I have osteopenia and osteoporosis
and that affects the bones he said. This whole thing is making me crazy, I am not
going to worry about it till after radiation and just live my life. when I had it in the left breast
I had radiation and took nothing, that was 10 years ago, all is well so far on that breast. I also
walk 3 miles a day on the treadmill that is not counting my errands and etc.
I have tried nothing so far until I am done with radiation, the ones you mentioned he said
are not good for the bones. My cancer was estrogen related. I don't know which way I am going
till after I have had my radiation, maybe nothing and just live my life. I am just not good
Sounds like a good plan!
Wishing you, and all of us, the best on our journey.
Sometimes we just need time to figure out the best way forward. I’m sure you will get good advice and second options are helpful as well.
@marcia115 I already had osteoporosis but took aromatase inhibitors, not tamoxifen, because they are said to be more effective, though I don't know the exact difference in effectiveness. Most of us post-menopausal women take aromatase inhibitors even though a lot of us have potential or real bone density issues. Maybe your bone density loss is severe already?